Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 10, 2015, 5:29 PM CDT for Taylor County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 10, 2015, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Taylor County, IA
The radar
The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:15 PM CDT | HEAVY RAIN 1.5 | 1 W Blockton, IA | OBSERVER LOCATION BLOCKTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790
WGUS53 KDMX 102229
FFWDMX
IAC173-110430-
/O.NEW.KDMX.FF.W.0001.150610T2229Z-150611T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN TAYLOR COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 1130 PM CDT WEDNESDAY
* AT 529 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEDFORD...NEW MARKET...BLOCKTON...ATHELSTAN...LAKE OF THREE FIRES
STATE PARK AND BEDFORD MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4057 9491 4073 9491 4073 9493 4074 9493
4072 9447 4057 9447
$$
AWB4 follow-up statements
821
WGUS73 KDMX 102355
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT WED JUN 10 2015
IAC173-110430-
/O.CON.KDMX.FF.W.0001.000000T0000Z-150611T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-
655 PM CDT WED JUN 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
WEDNESDAY FOR SOUTHERN TAYLOR COUNTY...
AT 652 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER TWO INCHES OF RAIN HAS
FALLEN. FLASH FLOODING IS EXPECTED TO BE ONGOING...OR TO BEGIN
SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEDFORD...NEW MARKET...BLOCKTON...ATHELSTAN...LAKE OF THREE FIRES
STATE PARK AND BEDFORD MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4057 9491 4073 9491 4073 9493 4074 9493
4072 9447 4057 9447
$$
AWB355
WGUS73 KDMX 110052
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
752 PM CDT WED JUN 10 2015
IAC173-110430-
/O.CON.KDMX.FF.W.0001.000000T0000Z-150611T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-
752 PM CDT WED JUN 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
WEDNESDAY FOR SOUTHERN TAYLOR COUNTY...
AT 751 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEDFORD...NEW MARKET...BLOCKTON...ATHELSTAN...LAKE OF THREE FIRES
STATE PARK AND BEDFORD MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4057 9491 4073 9491 4073 9493 4074 9493
4072 9447 4057 9447
$$
AWB252
WGUS73 KDMX 110149
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT WED JUN 10 2015
IAC173-110430-
/O.CON.KDMX.FF.W.0001.000000T0000Z-150611T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-
849 PM CDT WED JUN 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
WEDNESDAY FOR SOUTHERN TAYLOR COUNTY...
AT 847 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS
EXPECTED TO BE ONGOING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEDFORD...NEW MARKET...BLOCKTON...ATHELSTAN...LAKE OF THREE FIRES
STATE PARK AND BEDFORD MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4057 9491 4073 9491 4073 9493 4074 9493
4072 9447 4057 9447
$$
AWB674
WGUS73 KDMX 110424
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 PM CDT WED JUN 10 2015
IAC173-110432-
/O.EXP.KDMX.FF.W.0001.000000T0000Z-150611T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-
1124 PM CDT WED JUN 10 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN TAYLOR COUNTY WILL EXPIRE AT
1130 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. ADDITIONAL RAINFALL WILL BE POSSIBLE THROUGHOUT THE
NIGHT...CONTINUE TO USE CAUTION IF TRAVELING.
LAT...LON 4057 9491 4073 9491 4073 9493 4074 9493
4072 9447 4057 9447
$$
AWBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:32 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 10, 3:32 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CDT WED JUN 10 2015 .SHORT TERM /TONIGHT/... ISSUED AT 332 PM CDT WED JUN 10 2015 A DECAYING SURFACE FRONT HAS SAGGED SOUTHWARD ACROSS THE AREA TODAY...AND IS NOW STALLED ROUGHLY ALONG AND SOUTH OF HIGHWAY 34. ALONG AND SOUTH OF THIS BOUNDARY STRONG INSTABILITY HAS DEVELOPED BENEATH A MID LEVEL CAP...AND AS SURFACE TEMPERATURES CONTINUE TO RISE THIS AFTERNOON THUNDERSTORMS SHOULD EVENTUALLY DEVELOP BY THIS EVENING. MEANWHILE A LARGE STORM SYSTEM IS WORKING ITS WAY FROM THE ROCKIES INTO THE WESTERN HIGH PLAINS...AND WILL APPROACH IOWA FROM THE WEST TONIGHT. THIS WILL PULL THE AFOREMENTIONED FRONTAL BOUNDARY BACK NORTHWARD OVERNIGHT ALONG WITH ANY SCATTERED THUNDERSTORMS THAT DEVELOP ALONG IT. FINALLY...THE LARGE SWATH OF SHOWERS AND STORMS ON THE LEADING FLANK OF THE STORM SYSTEM APPROACHING FROM THE HIGH PLAINS WILL REACH OUR WESTERN AND NORTHWESTERN COUNTIES RIGHT AROUND SUNRISE TOMORROW MORNING...MORE OF WHICH IS DISCUSSED IN THE LONG TERM SECTION BELOW. REGARDING SEVERE WEATHER THREATS THROUGH TONIGHT...DESPITE A LACK OF DEEP LAYER SHEAR THE STRONG INSTABILITY AND PRESENCE OF A FRONTAL BOUNDARY ACROSS SOUTHERN IOWA LATE THIS AFTERNOON AND EVENING DICTATES SOME THREAT OF SEVERE WEATHER WITH LARGE HAIL...DAMAGING WINDS...AND POSSIBLY EVEN A TORNADO OR TWO. THIS IS WELL HANDLED IN THE SHORT TERM SPC PRODUCTS. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 332 PM CDT WED JUN 10 2015 VERY ACTIVE PATTERN IN STORE FOR IOWA INTO NEXT WEEK. INITIAL CONCERN WILL BE CONVECTION WITH THE POTENTIAL FOR HEAVY RAIN. SHORT WAVES CROSSING THE CENTRAL AND NRN ROCKIES WILL DEVELOP AN MCS INTO THE MO RIVER VALLEY OVERNIGHT...CROSSING THE RIVER INTO PORTIONS OF IA BY MORNING. THE SYSTEM WILL PRODUCE UNSEASONABLY STRONG SYNOPTIC SCALE FORCING STARTING WITH WRN GREAT LAKES RIGHT ENTRANCE REGION DIVERGENCE ACROSS THE UPPER MS VALLEY AND DECENT DPVA FARTHER SOUTH. THIS WILL BE COINCIDENT WITH STRONG...COMPACT H85/H7 THETA-E ADVECTION AND FRONTOGENETICAL FORCING. THIS WILL BE COUPLED WITH A VERY FAVORABLE AIRMASS FOR EFFICIENT RAINFALL. 00Z NAEFS PWATS AND INTEGRATED WATER VAPOR TRANSPORT ARE BOTH TOWARD CLIMATOLOGICALLY EXTREME LEVELS INTO THE NOTED BAROCLINIC ZONE AND WARM FRONT. MOISTURE TRANSPORT INTO THE FRONT WILL BE QUITE STRONG WITH 305K ISENT SURFACE SHOWING 40+ KTS OF INFLOW AND EXTREME MOISTURE/TRANSPORT CONVERGENCE WITH DETERMINISTIC PWATS PUSHING 2 INCHES AND WARM CLOUD DEPTHS OVER 4KM. THIS FAIRLY UNIQUE COUPLING OF SYNOPTIC SCALE FORCING AND FAVORABLE AIRMASS WILL PRODUCE AN ENVIRONMENT EXTREMELY FAVORABLE FOR EFFICIENT HEAVY RAINS. THE BIG QUESTION WILL BE LATITUDINAL EXTEND DEPENDING ON HOW MESOSCALE OUTFLOW BOUNDARIES PLAY OUT OVERNIGHT. CONFIDENCE IS NOT HIGH...BUT MOST LIKELY SCENARIO AT THIS POINT PLACES HEAVY RAINFALL AXIS SOMEWHERE ALONG THE IA/MN BORDER WHERE WIDESPREAD TWO TO THREE INCH AMOUNTS ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. THUS A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. THE LACK OF TOPOGRAPHY...SLOWLY MATURING CROPS...AND PREVIOUS TABLE SETTING HEAVY RAINS ARE SOMEWHAT OF A DETERRENT...BUT THE NOTED BLEND OF FORCING AND ENVIRONMENT MAY OVERCOME THESE QUESTIONS. THERE COULD ALSO VERY WELL BE A SEVERE WEATHER THREAT FARTHER SOUTH ALONG AND AHEAD OF THE LOW/TRIPLE POINT. NAM/GFS MLCAPES ARE UNCAPPED WITH A NOTED LOBE OF EXTREME 0-1KM SHEAR AND SRH JUST AHEAD LEADING TO AN ELEVATED TORNADO THREAT...ESPECIALLY FARTHER NORTH TOWARD THE RAIN AND POTENTIALLY LOWER LCLS. FEEL THE LOCALIZED POTENTIAL IS HIGHER THAN WHAT IS CURRENTLY DEPICTED BY THE SPC DAY 2 OUTLOOK. THE FORCING SHOULD BE ALL BUT GONE INTO FRIDAY WITH A BRIEF LULL BEFORE THE WEATHER TURNS ACTIVE ONCE AGAIN. REMNANTS OF CURRENT SWRN US TROUGH WILL LIFT ACROSS THE PLAINS WITH FORCING REACHING THE PLAINS LATE SAT INTO SAT NIGHT. THIS WILL ANOTHER BOUNDARY INTO IOWA WITH ADDITIONAL TRIGGERS FOR CONVECTION WITH SEVERE WEATHER HEAVY RAINS AGAIN POSSIBLE. THE BOUNDARY ASSOCIATED WITH THIS SYSTEM DRIFTS BACK AND FORTH WITH WEAK FLOW INTO THE EXTENDED PERIOD. DETAILS WILL BE VERY HARD TO COME BY DUE TO UNPREDICTABLE CONVECTION AND OUTFLOW...BUT THIS RESULTS IN AN EXTENDED PERIOD OF CHANCES POPS FOR SEVERE DAYS. NOTHING ORGANIZED TO NOTE THIS FAR OUT...BUT THE POTENTIAL FOR HEAVY RAINS AND FLOODING DO NOT LOOK TO IMPROVE APPRECIABLY THROUGH THE VALID PERIOD. && .AVIATION...10/18Z ISSUED AT 1240 PM CDT WED JUN 10 2015 VFR CONDITIONS ARE FORECAST THROUGH THIS AFTERNOON. ISOLD-SCT TS WILL DEVELOP IN SOUTHERN IA TOWARD THIS EVENING...THEN MOVE NORTHWARD OVERNIGHT AND MERGE WITH A LARGER AREA OF SHRA/TSRA APPROACHING FROM THE WEST. THIS MAY RESULT IN SOME TSTORM EFFECTS AT OTM/DSM LATER THIS EVENING...THEN FURTHER NORTH BY THURS MORNING. HAVE INCLUDED ONLY VCTS AT THE SOUTHERN TERMINALS DUE TO SCT NATURE OF TS INITIALLY...BUT PREVAILING TSRA AT FOD/MCW TOMORROW AS IT SHOULD BE WIDESPREAD. ONLY ADVERTISED MVFR CONDITIONS AT THOSE NORTHERN TERMINALS...BUT IFR OR LOWER IS CERTAINLY POSSIBLE RIGHT TOWARD THE END OF THE 18Z TAF PERIOD. && .HYDROLOGY... ISSUED AT 1240 PM CDT WED JUN 10 2015 WIDESPREAD MODERATE TO HEAVY RAINFALL IS STILL ON TRACK THU INTO THU EVE WITH NRN IA LIKELY TO SEE THE HIGHER END AMOUNTS. QPF REMAINS ON THE ORDER OF SEVERAL INCHES IN THESE AREAS THROUGH 12Z FRI AND RFC DETERMINISTIC CONTINGENCY FORECASTS SUGGEST THAN MANY MAIN STEM RIVERS MAY REACH MINOR FLOOD STAGE IF THIS QPF MATERIALIZES...WITH A FEW SPOTS JUST INTO MODERATE FLOODING AS WELL. AREAS PRIMARILY IMPACTED AT THIS TIME WOULD SEEM TO INCLUDE THE CEDAR BASIN...RACCOON BASIN AND DES MOINES RIVER BASIN ABOVE SAYLORVILLE. CURRENT RIVER FORECASTS ONLY DEPICT QPF THROUGH 12Z THU HOWEVER...SO THIS IS NOT DEPICTED IN THE OFFICIAL FORECASTS JUST YET. SIGNIFICANT CHANGES MAY OCCUR WITH THE 11.00Z AND 11.12Z RUNS HOWEVER...LOOKING AHEAD TO THIS EVENING AND THU MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT FOR CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO- WORTH. && SHORT TERM...LEE LONG TERM...SMALL AVIATION...LEE HYDROLOGY...SMALL
Hazardous weather outlook, Jun 10, 3:50 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 350 PM CDT WED JUN 10 2015 IAZ004>007-015>017-111100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 350 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO MOVE FROM SOUTH TO NORTH ACROSS THE AREA LATE TONIGHT. THE THREAT OF SEVERE WEATHER IS LOW...BUT SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT WITH HEAVY RAINS QUITE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING...AND EVENTUALLY MINOR RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE VISIT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. SEVERE WEATHER IS POSSIBLE DURING THE AFTERNOON AND EVENING AS WELL WITH LARGE HAIL THE PRIMARY THREAT. INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY INTO THURSDAY NIGHT. IAZ070>075-081>086-092>097-111100- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 350 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA FROM LATE THIS AFTERNOON INTO EARLY TONIGHT. A FEW STORMS MAY PRODUCE HAIL AND STRONG WINDS...AND THE THREAT OF AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT WITH HEAVY RAINS POSSIBLE. SEVERE WEATHER IS POSSIBLE IN THE AFTERNOON AND EVENING AS WELL WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. AN ISOLATED TORNADO MAY ALSO OCCUR EAST. INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY INTO THURSDAY EVENING. IAZ023>028-033>039-044>050-057>062-111100- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 350 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO MOVE FROM SOUTH TO NORTH ACROSS THE AREA AFTER SUNSET TONIGHT. THE THREAT OF SEVERE WEATHER IS LOW...BUT SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT WITH HEAVY RAINS POSSIBLE. SEVERE WEATHER IS POSSIBLE IN THE AFTERNOON AND EVENING AS WELL WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. AN ISOLATED TORNADO MAY ALSO OCCUR EAST. INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY INTO THURSDAY NIGHT. SMALL
In the hours before
Special weather statement, Jun 10, 4:12 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 412 PM CDT WED JUN 10 2015 IAZ081-082-092>094-102315- ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON 412 PM CDT WED JUN 10 2015 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN IOWA... AN AREA OF STRONG THUNDERSTORMS WILL BE MOVING INTO THE REGION OVER THE NEXT SEVERAL HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZED HAIL AND WINDS TO 50 MPH. CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA. REV
Local storm report, Jun 10, 5:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL BEDFORD 40.67N 94.72W
06/10/2015 E1.00 INCH TAYLOR IA CO-OP OBSERVER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 10, 5:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN BEDFORD 40.67N 94.72W
06/10/2015 M2.05 INCH TAYLOR IA CO-OP OBSERVER
THE RAIN FELL BETWEEN 4-5 PM CDT.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:12 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 38 hr |
| Jun 10, 4:23 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 67 min |
| Jun 10, 5:24 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 55 min |
| Jun 10, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Union | 44 min |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 67 min |
| Jun 10, 6:48 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas | 57 min |
Nearby
Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.